Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 76, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Sep 1, 2020, 5:39 PM CDT for Pushmataha County, Oklahoma. It took effect at Sep 1, 2020, 11:16 PM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2020, 5:39 PM CDT (22:39 UTC)
- In effect from
- Sep 1, 2020, 11:16 PM CDT
- Expired
- Sep 2, 2020, 2:09 PM CDT
- In force
- 15 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kiamichi River near Antlers (ANTO2). The gauge peaked at 21.75 ft at Sep 2, 2020, 7:00 AM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
100
WGUS44 KTSA 012239
FLWTSA
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Tulsa OK
539 PM CDT Tue Sep 1 2020
...The National Weather Service in Tulsa OK has issued a Flood
Warning for the following rivers in Oklahoma...
Kiamichi River near Antlers affecting Pushmataha County.
OKC127-021045-
/O.NEW.KTSA.FL.W.0076.200902T0416Z-200903T1629Z/
/ANTO2.2.ER.200902T0416Z.200902T1800Z.200903T1028Z.NO/
539 PM CDT Tue Sep 1 2020
The National Weather Service in Tulsa has issued a
* Flood Warning for
the Kiamichi River near Antlers.
* From this evening to Thursday morning.
* At 4:30 PM CDT Tuesday the stage was 12.1 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 33.5 feet early Wednesday afternoon. It
will then fall below flood stage early Thursday morning.
* Impact...At 33.0 feet, several permanent structures on the
campgrounds along the west bank of Kiamichi River near Moyers
become flooded. The City of Antlers is not threatened directly by
the Kiamichi flooding but backwater flooding may occur along
Beaver Creek east of town.
&&
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
3441 9569
$$
054 follow-up statements
467
WGUS84 KTSA 020147
FLSTSA
Flood Statement
National Weather Service Tulsa OK
847 PM CDT Tue Sep 1 2020
...The Flood Warning is extended for the following rivers in
Oklahoma...
Kiamichi River near Antlers affecting Pushmataha County.
OKC127-021400-
/O.EXT.KTSA.FL.W.0076.200902T0444Z-200903T1629Z/
/ANTO2.2.ER.200902T0444Z.200902T1800Z.200903T1028Z.NO/
847 PM CDT Tue Sep 1 2020
...The Flood Warning is now in effect until late Thursday morning...
The Flood Warning continues for
the Kiamichi River near Antlers.
* Until Thursday morning.
* At 8:30 PM CDT Tuesday the stage was 18.0 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 33.5 feet early tomorrow afternoon. It
will then fall below flood stage early Thursday morning.
* Impact...At 33.0 feet, several permanent structures on the
campgrounds along the west bank of Kiamichi River near Moyers
become flooded. The City of Antlers is not threatened directly by
the Kiamichi flooding but backwater flooding may occur along
Beaver Creek east of town.
&&
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
3441 9569
$$
Lacy368
WGUS84 KTSA 020700
FLSTSA
Flood Statement
National Weather Service Tulsa OK
200 AM CDT Wed Sep 2 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Kiamichi River near Antlers affecting Pushmataha County.
OKC127-021900-
/O.CON.KTSA.FL.W.0076.000000T0000Z-200903T1629Z/
/ANTO2.2.ER.200902T1413Z.200903T0600Z.200903T1237Z.NO/
200 AM CDT Wed Sep 2 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Kiamichi River near Antlers.
* Until Thursday morning.
* At 1:30 AM CDT Wednesday the stage was 20.9 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 29.0 feet just after midnight tonight.
It will then fall below flood stage Thursday morning.
* Impact...At 29.0 feet, moderate flooding occurs along the west
bank of the Kiamichi River near Moyers. Some permanent buildings
on the campgrounds become isolated.
&&
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
3441 9569
$$
RBD057
WGUS84 KTSA 021332
FLSTSA
Flood Statement
National Weather Service Tulsa OK
832 AM CDT Wed Sep 2 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Kiamichi River near Antlers affecting Pushmataha County.
OKC127-030145-
/O.CON.KTSA.FL.W.0076.000000T0000Z-200903T1629Z/
/ANTO2.1.ER.200902T1800Z.200903T0000Z.200903T0716Z.NO/
832 AM CDT Wed Sep 2 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Kiamichi River near Antlers.
* Until Thursday morning.
* At 7:30 AM CDT Wednesday the stage was 21.9 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 26.4 feet this evening. It will then fall
below flood stage late tonight.
* Impact...At 27.0 feet, minor flooding occurs along the west bank
of the Kiamichi River near Moyers. Campers should move to higher
ground.
&&
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
3441 9569
$$504
WGUS84 KTSA 021909
FLSTSA
Flood Statement
National Weather Service Tulsa OK
209 PM CDT Wed Sep 2 2020
...The Flood Warning is cancelled for the following rivers in
Oklahoma...
Kiamichi River near Antlers affecting Pushmataha County.
OKC127-022015-
/O.CAN.KTSA.FL.W.0076.000000T0000Z-200902T1909Z/
/ANTO2.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
209 PM CDT Wed Sep 2 2020
...The Flood Warning for the Kiamichi River near Antlers has been
cancelled...
The Flood Warning is cancelled for
the Kiamichi River near Antlers.
* At 1:30 PM CDT Wednesday the stage was 21.4 feet.
* Flood stage is 25.0 feet.
* Forecast...The river has crested below flood stage and is expected
to continue to fall to 15.3 feet early Friday morning.
&&
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
3441 9569
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 1, 2:11 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 1, 2:11 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
211 PM CDT Tue Sep 1 2020
.DISCUSSION...
Impressive 24 hours rainfall amounts have been observed across the
region, with a widespread swath of 3-6 inches across much of
southeast OK into western AR. Mesonet/radar estimates also suggest
a few stripes of 6-8 inch amounts in parts of southeast OK. The
heaviest rainfall has shifted south of the region, for now, with
mainly steady light/moderate rainfall ongoing.
Will likely see a break in the rainfall for this evening, although
expect additional activity to develop and move into southeast OK
later tonight ahead of the slow moving positive tilt trof. Broadly
diffluent upper flow along with favorable dynamics from the right
entrance region of an upper jet streak will maintain broad lift,
with periodic rainfall expected mainly from southeast OK into
northwest AR on Wednesday/Wednesday night before tapering off
into Thursday. Given the unseasonably high PWATs (running 2 to 2.5
inches), additional heavy rainfall is likely.
Earlier Flash Flood Watch for parts of northeast OK was allowed to
expire at 1 pm, with the remaining watch ongoing for southeast OK
into parts of northwest AR through 12Z Thursday. May end up
adding McIntosh, Muskogee and Cherokee to the watch given the
previous rainfall, but will hold off that decision until the
official forecast goes out around 3 pm.
A cold front will sag into the region by Friday, with any
shower/storm chances remaining generally south of I-40. Slightly
drier low-level air is expected through the weekend, helping lows
to drop off into the 60s for most areas.
Extended models continue to disagree on timing of strong cold
front next week, with the GFS bringing it through Monday while the
ECMWF holds off another 24 hours. But, they both show it. That
said, expect considerably cooler weather for much of next week
along with increasing rain chances with the front. Could see some
lows dip into the 40s by mid-to-late week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 82 68 87 / 60 60 20 20
FSM 71 81 70 85 / 90 90 50 50
MLC 69 79 68 82 / 80 90 40 50
BVO 68 82 65 87 / 50 40 10 10
FYV 67 79 67 83 / 70 80 40 40
BYV 68 81 67 86 / 70 80 40 30
MKO 70 78 68 83 / 70 70 30 30
MIO 69 81 67 86 / 60 50 10 10
F10 68 78 67 83 / 70 70 30 30
HHW 71 80 70 82 / 80 90 60 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053-069-
072>076.
AR...Flash Flood Watch through Thursday morning for ARZ010-011-019-
020-029.
&&
LONG TERM....18Hazardous weather outlook, Sep 1, 5:10 PM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 510 PM CDT Tue Sep 1 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 510 PM CDT Tue Sep 1 2020 ...FLASH FLOODING WILL CONTINUE TO BE A CONCERN INTO THURSDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. FLASH FLOOD. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and isolated thunderstorms will continue across parts of far southeast Oklahoma early this evening. There may be a brief lull in precipitation later this evening before additional showers and thunderstorms spread back into eastern Oklahoma and northwest Arkansas. The greater chances will be across southeast Oklahoma into western Arkansas, where periods of heavy rainfall will continue to increase flash flood as well as main-stem river flooding conditions. Additional rainfall amounts in the 1 to 2 inch range with locally higher amounts will be possible over these locations through tonight. A flash flood watch remains in effect for these locations through Thursday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Multiple rounds of thunderstorms with very heavy rainfall, including the potential for flash flooding as well as main-stem river flooding will be possible into the latter part of the week before a cold front is forecast to move through Friday. Additional showers and thunderstorms look to return late this weekend and into the start of next week as another cold front looks to push through the region. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Sep 1, 4:43 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT TUE SEP 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM FLASH FLOOD SHADY POINT 35.13N 94.66W
09/01/2020 LE FLORE OK STORM CHASER
MULTIPLE EMPTY MOBILE HOMES FLOATED AND MOVED, ONE NEARLY
UP TO THE ROAD.
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:02 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Aug 31, 7:18 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Aug 31, 7:46 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 31, 7:54 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Sep 1, 12:29 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 4 hr |
| Sep 1, 12:34 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Rogers, Tulsa | 3 hr |
| Sep 1, 12:44 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 4 hr |
| Sep 1, 12:49 AM CDT | Tornado Warning | TSA | Pittsburg | 26 min |
| Sep 1, 12:59 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore | 10 hr |
| Sep 1, 1:07 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 7 hr |
| Sep 1, 1:14 AM CDT | Tornado Warning | TSA | Pittsburg | 32 min |
| Sep 1, 1:34 AM CDT | Special Weather Statement | TSA | LeFlore | 56 min |
| Sep 1, 1:50 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Sep 1, 2:04 AM CDT | River Flood Warning | TSA | LeFlore | 38 hr |
| Sep 1, 2:14 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 5 hr |
| Sep 1, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 41 min |
| Sep 1, 3:28 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 3 hr |
| Sep 1, 3:45 AM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 7 hr |
| Sep 1, 6:00 AM CDT | Areal Flood Warning | TSA | Adair | 5 hr |
| Sep 1, 6:54 AM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 5 hr |
| Sep 1, 8:35 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 3 hr |
| Sep 1, 9:26 AM CDT | Special Weather Statement | TSA | Choctaw | 64 min |
| Sep 1, 10:37 AM CDT | Areal Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 18 hr |
| Sep 1, 10:39 AM CDT | Special Weather Statement | TSA | Choctaw | 51 min |
| Sep 1, 10:40 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 6 hr |
| Sep 1, 10:45 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore | 18 hr |
| Sep 1, 11:47 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg, Sequoyah | 3 hr |
| Sep 1, 5:06 PM CDT | Areal Flood Warning | TSA | Choctaw, Pushmataha | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.